Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 260, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jul 4, 2016, 7:09 PM CDT for Jones County, Taylor County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2016, 7:09 PM CDT (00:09 UTC)
- Expired
- Jul 4, 2016, 7:45 PM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jones County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 59 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2633 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 18.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:06 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 4, 6:06 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 606 PM CDT MON JUL 4 2016 .AVIATION... /00Z TAFS/ VFR conditions will continue at all terminals through the next 24 hours. Winds will be southerly with gusts 15-20 knots through the period. && .PREV DISCUSSION... /issued 259 PM CDT MON JUL 4 2016/ SHORT TERM... (Tonight and Tuesday) For the next 24 hours, West Central Texas will continue to experience hot and mainly dry conditions. A surface boundary, currently extending from near Midland to near Wichita Falls, along with showers and thunderstorms to the north, may help initiate showers and thunderstorms this evening, mainly along and north of Interstate 20. Thus, will continue slight chance to chance PoPs there through 06Z tonight. Otherwise, dry conditions will dominate tonight and tomorrow. Overnight lows tonight close to persistence look good. For tomorrow, afternoon highs from around 100 to around 102 look good. However, surface dewpoints in the upper 60s, north of Interstate 20, will likely produce Apparent Temperatures around 105, for some locations. Thus, we may need another heat advisory for a few counties there for tomorrow. Will defer that decision to the midnight crew tonight. LONG TERM... (Tuesday night through Monday) An upper level ridge will dominate the weather across much of the southern half of the United States through the end of the week. This will result in above normal temperatures from Wednesday through the first part of next week. High temperatures will generally be in the 98 to 102 range with overnight lows in the mid to upper 70s. Models are indicating a weakness in the ridge developing across West Texas Friday into the weekend. This may result in shower and thunderstorm development across the higher terrain of West Texas and the Trans Pecos region during the afternoon hours. Some of this convection may propagate into the western parts of our forecast area late in the afternoon or evening. Slight chance PoPs for Friday afternoon/evening were continued and added in for both Saturday and Sunday afternoon. Although coverage should remain limited, a few storms may bring a brief reprieve from the summer heat. Daniels && .PRELIMINARY POINT TEMPS/POPS... Abilene 78 100 78 100 / 20 5 5 5 San Angelo 78 100 77 101 / 10 5 0 5 Junction 76 99 77 99 / 5 5 0 0 && .SJT Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT this evening for Brown-Callahan- Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Shackelford-Sterling- Taylor-Throckmorton-Tom Green. && 99/99/99
Hazardous weather outlook, Jul 4, 7:02 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 702 PM CDT MON JUL 4 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-060015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 702 PM CDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 20. THE PRIMARY HAZARDS ARE DEADLY LIGHTNING AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY APPARENT TEMPERATURES...ALSO KNOW AS HEAT INDEX TEMPERATURES... WILL CONTINUE IN THE 100 TO 105 DEGREE RANGE EACH AFTERNOON TUESDAY THROUGH THURSDAY. THE PRIMARY HAZARD WILL BE HEAT RELATED INJURY FOR ANYONE OUTSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 5:45 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 545 PM CDT MON JUL 4 2016 TXZ128-042315- CALLAHAN TX- 545 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CALLAHAN COUNTY UNTIL 615 PM CDT... AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PUTNAM...OR 12 MILES EAST OF BAIRD...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL CALLAHAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS: I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE. LAT...LON 3233 9919 3241 9924 3250 9912 3234 9912 TIME...MOT...LOC 2245Z 243DEG 12KT 3239 9919
Special weather statement, Jul 4, 6:27 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 627 PM CDT MON JUL 4 2016 TXZ054-050015- NOLAN TX- 627 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOLAN COUNTY UNTIL 715 PM CDT... AT 623 PM CDT...STRONG THUNDERSTORMS WERE LOCATED OVER NORTHERN NOLAN COUNTY WITH SLOW MOVEMENTS TO THE NORTHEAST. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SWEETWATER...ROSCOE...NOLAN...LAKE SWEETWATER...THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53...CAMP BOOTHE OAKS AND THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147. LAT...LON 3224 10057 3251 10057 3251 10017 3225 10016 TIME...MOT...LOC 2323Z 239DEG 49KT 3234 10039
Special weather statement, Jul 4, 6:49 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 649 PM CDT MON JUL 4 2016 TXZ128-050015- CALLAHAN TX- 649 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALLAHAN COUNTY UNTIL 715 PM CDT... AT 648 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PUTNAM...OR 12 MILES WEST OF CISCO...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN CALLAHAN COUNTY...INCLUDING THE FOLLOWING LOCATIONS: I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE. LAT...LON 3223 9919 3240 9927 3249 9912 3224 9912 TIME...MOT...LOC 2348Z 237DEG 19KT 3236 9918
Special weather statement, Jul 4, 6:55 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 655 PM CDT MON JUL 4 2016 TXZ113-127-050030- JONES TX-TAYLOR TX- 655 PM CDT MON JUL 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR AND SOUTHWESTERN JONES COUNTIES UNTIL 730 PM CDT... AT 654 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TRENT...OR 16 MILES EAST OF SWEETWATER...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MERKEL AND NOODLE AROUND 710 PM CDT. TYE AROUND 730 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HODGES...TRUBY AND STITH. LAT...LON 3244 9983 3241 10014 3258 10014 3275 9990 TIME...MOT...LOC 2354Z 254DEG 19KT 3252 10012
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:26 PM CDT | Special Weather Statement | SJT | Callahan | 34 min |
| Jul 4, 7:38 PM CDT | Special Weather Statement | SJT | Taylor | 37 min |
| Jul 4, 7:50 PM CDT | Special Weather Statement | SJT | Jones | 25 min |
| Jul 4, 8:07 PM CDT | Special Weather Statement | SJT | Jones | 38 min |
| Jul 4, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 23 min |
| Jul 4, 8:48 PM CDT | Special Weather Statement | SJT | Jones, Shackelford | 42 min |
| Jul 4, 8:51 PM CDT | Special Weather Statement | SJT | Throckmorton | 39 min |
| Jul 4, 9:11 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 34 min |
| Jul 4, 9:31 PM CDT | Special Weather Statement | SJT | Throckmorton | 29 min |
| Jul 4, 9:41 PM CDT | Special Weather Statement | SJT | Taylor | 19 min |
| Jul 5, 3:55 AM CDT | Heat Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 16 hr |
| Jul 5, 6:20 AM CDT | Special Weather Statement | SJT | Throckmorton | 55 min |
| Jul 5, 7:47 AM CDT | Special Weather Statement | SJT | Haskell | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.